Diarrhea from Kaletra, drug holiday?
Dec 16, 2007
Hello. Early this year I started taking ARVs. My first treatment was Combivir + Sustiva, but I developed a horrible rash due to the Sustiva that covered almost my entire body. My doctor then changed me to Combivir + Kaletra. I have tried to manage it for the last six months, but the diarrhea has gotten unbearable, at the point that I have no social life whatsoever. What other treatment options shall I discuss with my doctor in my next visit? Could I take a so-called "Drug Holiday" until Reyataz becomes available where I live (central america), middle of 2008? My CD4 are in the 400's and VL -50. Thanks for the suggestions.
Response from Dr. Pierone
As a general rule we try to 'do no harm' with our medical treatments. Clearly the side effects you are experiencing have reduced your quality of life and this situation is not sustainable, nor should it be.
Let us know what you decide to do and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
- Is Clindamycin Used To Treat Some Sexually Transmitted Disease?
- Will Penicillin Cure Chlamydia?
- How Rare Is Seroconversion After Three Months?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.